MAUDE Adverse Event Report: SENTEC AG MULTI-SITE ATTACHMENT RING FOR MATURE/INTACT SKIN; MULTI-SITE ATTACHMENT RING EASY FOR MATURE/INTACT SKIN

SENTEC AG MULTI-SITE ATTACHMENT RING FOR MATURE/INTACT SKIN; MULTI-SITE ATTACHMENT RING EASY FOR MATURE/INTACT SKIN
Model Number MARE-MI
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Localized Skin Lesion (4542)
Date of Event 10/26/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Alleged serious injury on extremely premature patient with translucent and fragile skin.The mare-mi was used previously on the site at which the adverse event occurred.Inconclusive which role the mare-mi had in the injury.Sentec offers another product specifically designed for use on sensitive and fragile skin (multisite attachment ring for fragile/sensitive skin mare-sf) that would have been more appropriate for use.The institution switched to use of the mare-sf after the event.The institutional practice is to keep the attachment rings on the same site as long as possible to minimize potential skin trauma from ring removal and attachment.Per our ifu - "do not use sensor attachment accessories or contact gel on injured skin or on patients who exhibit allergic reactions to these disposables" also, "we recommend leaving the site free of adhesive for up to 8 to 12 hours" and site inspection and cleaning of skin" after measurement.The severity of apparent injury may have been prevented with proper inspection and treatment.The patient condition (and environmental conditions) may have played a role in the further development of the injury.After review of all information available, including pictures of the injury site, sentec believes that the device functioned properly but because of the time on patient, patient skin condition and the (potential) effects of environmental conditions such as elevated temperature, removal of the adhesive ring irritated and/or injured the skin that may or may not have been treated immediately until consultation for wound assessment more than 2 days later.
 
Event or Problem Description
On (b)(6) 2021, nursing observed a neonate with infected wound, which developed a deep abdominal wall necrosis on the right abdomen.Sentec was informed 10-nov-2021, received incomplete information until 29-nov-2021.Sentec was notified of death 06-dec-2021.Neonate with infected wound, which developed a deep abdominal wall necrosis on the right abdomen.The neonate was born at the gestational age of (b)(6) and was (b)(6) old at the time of the event.The patient was extremely premature and at high risk.The patient had very translucent and fragile skin.From the description of the event and the attached pictures provided to the manufacturer, it is not conclusive as to what caused the wound.The following information was provided by the customer: the patient was under high-humidity and being hydrated on (b)(6) 2021.The measurement site on the right abdomen was used for the last time on (b)(6) 2021.After (b)(6) 2021, the sensor was placed on other body locations on the left abdomen and thighs.Nurses did not document any concern on that date and skin color was charted as normal on the prior day.No pressure or additional tape was used.The care team had changed their care for the patient and started to "dry-out" the patient.Clinical team decided to keep the mare-mi on at the same site for as long as possible, so as not to damage the skin by tearing off the ring frequently.Clinical team also noted a "burn" from pulse oximeter put on left toe (not a sentec device).Nursing noted circular breakdown on (b)(6) 2021, and placed consult for wound assessment the same day.The institution transferred the patient for higher level care to another facility.They were informed that the patient became infected with a rare fungal infection and became septic.The patient was subsequently placed on comfort care and expired on (b)(6) 2021.

Brand Name
MULTI-SITE ATTACHMENT RING FOR MATURE/INTACT SKIN
Common Device Name
MULTI-SITE ATTACHMENT RING EASY FOR MATURE/INTACT SKIN
Manufacturer (Section D)
SENTEC AG
ringstrasse 39
therwil, 4106
SZ  4106
Manufacturer (Section G)
SENTEC AG
ringstrasse 39
therwil, 4106
SZ   4106
Manufacturer Contact
robert cormier
40 albion road
suite 100
lincoln, RI 02865
8774258746
MDR Report Key13083569
Report Number3004149774-2021-00001
Device Sequence Number17504651
Product Code LKD
UDI-Device Identifier07640121880797
UDI-Public07640121880797
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151329
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMARE-MI
Device Catalogue NumberMARE-MI
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2021
Initial Report FDA Received Date12/24/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention; Hospitalization;
Patient Age2 WK
Patient SexFemale